Thunderstorm Wind, Hamilton
- When
- June 8, 1:58 PM EST to 2:02 PM EST
- Where
- Hamilton County, Blue Ash
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.233, -84.367
Large limbs were downed.
A line of thunderstorms tracked east across southern and central Ohio during the late afternoon, producing up to two inches. The heavy rain caused some flooding on roads to the south of Columbus.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILN wrote it up.
A line of thunderstorms tracked east across southern and central Ohio during the late afternoon, producing up to two inches. The heavy rain caused some flooding on roads to the south of Columbus.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 8, 12:30 PM EST, 1 hour 28 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 130 PM EDT SUN JUN 8 2003 SQUALL LINE CURRENTLY DEVELOPING ACROSS ILN FA...WILL CONTINUE E THROUGHOUT THE AFTERNOON. MAY HAVE TO DEAL WITH LEFT OVER PRECIP INTO THIS EVENING...WILL CONTINUE TO MONITOR. AFTER IMPRESSIVE S/W MOVES E OF AREA THIS EVENING...EXPECT PARTIAL CLEARING. POST FRONTAL TROUGH WILL MOVE IN BEHIND CLD FRONT LATER TONIGHT AND MONDAY. EXPECT SOME CLOUDINESS WITH THIS FEATURE...MAYBE AND ISOLATED SHOWER OR SPRINKLE TOMORROW...ESPECIALLY NRN PORTION OF FA. SFC RIDGE SHOULD THEN CONTROL OUR WX THROUGH LATE TUESDAY. NEXT SYSTEM FOR TUESDAY NIGHT AND WEDNESDAY LOOKS QUITE DYNAMIC. CURRENT PROBLEM WITH THIS SYSTEM WILL BE TIMING OF ONSET OF PRECIP. AM CURRENTLY CONSIDERING INITIATING CHC POPS LATER TUESDAY. THIS SYSTEM SHOULD DROP A FRONTAL ZONE THROUGH OUR FA ON WEDNESDAY AND LAY IT OUT JUST S OF OUR AREA FOR WEDNESDAY NIGHT AND THURSDAY. THIS WILL PROMP US TO KEEP CHC POPS ACROSS THE SOUTH DURING THIS TIME FRAME. THE EXTENDED HAS POSED A PROBLEM OF WHERE TO POSITION THE WRM FRONT. WITH SUCH VARIATION IN THE MODELS...DECIDED ON A BLEND AT THIS TIME. .ILN...NONE. JTD
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-081130- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 530 AM EDT SUN JUN 8 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY THUNDERSTORMS WILL BECOME LIKELY THIS AFTERNOON. SOME OF THE THUNDERSTORMS MAY BE SEVERE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TUESDAY EVENING THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
The Cincinnati radar (KILN), 51 km away, was scanning. The volume nearest the first event began at 18:58 UTC.
7 thunderstorm wind, 3 flood. Local standard time, as filed.
Large limbs were downed.
Trees were downed across the southern part of the county.
Large limbs were knocked down.
Trees and large limbs were downed.
Large limbs were downed.
Large limbs and branches were knocked down.
Large limbs were knocked down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2003Every state in 2003This day in weather historyWarnings in Ohio, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5362321, 5362505, 5362511, 5362506, 5362507, 5362509, 5362508, 5362512, 5362510, 5362513.